Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 10, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 11, 2006, 3:47 PM CST for 27 counties in Kansas. It took effect at Mar 12, 2006, 9:43 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2006, 3:47 PM CST (21:47 UTC)
- In effect from
- Mar 12, 2006, 9:43 AM CST
- Expired
- Mar 12, 2006, 2:55 PM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 112147 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CST SAT MAR 11 2006 ...VERY STRONG AND DRY WINDS EXPECTED SUNDAY... .A SIGNIFICANT PACIFIC JET STREAM OVER THE DESERT SOUTHWEST WILL EJECT NORTHEAST INTO THE HIGH PLAINS ON SUNDAY. BY MIDDAY SUNDAY...VERY STRONG SOUTHWEST WINDS IN THE MIDDLE PORTION OF THE ATMOSPHERE ARE EXPECTED TO MIX DOWN TO THE SURFACE AND BECOME VERY GUSTY. A DEEP SURFACE LOW OVER NORTHERN KANSAS WILL ALSO ALLOW FOR A TIGHT PRESSURE GRADIENT THROUGH LATE AFTERNOON. THE VERY STRONG WINDS ALONG WITH THE EXTREMELY DRY CONDITIONS ACROSS MUCH OF SOUTHWEST KANSAS WILL ALLOW FOR DANGEROUS WILDFIRE BEHAVIOR AS WELL AS AREAS OF BLOWING DUST. KSZ043>046-061>066-074>081-084>090-120600- /O.NEW.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 347 PM CST SAT MAR 11 2006 /247 PM MST SAT MAR 11 2006/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE RAPIDLY AFTER 10 AM TO 25 TO 40 MPH. WIND GUSTS ARE EXPECTED TO EXCEED 50 MPH AT TIMES... ESPECIALLY SOUTH OF THE ARKANSAS RIVER. THE WINDS ARE EXPECTED TO DIE DOWN IN THE EARLY EVENING HOURS. BLOWING DUST MAY REDUCE VISIBILITY TO A MILE OR LESS IN A FEW AREAS...MAINLY NEAR AND OVER OPEN FIELDS. EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A RAPIDLY SPREADING WILDFIRE A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UMSCHEID
4 follow-up statements
000 WWUS73 KDDC 120352 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 952 PM CST SAT MAR 11 2006 ...VERY STRONG WINDS EXPECTED SUNDAY... .A SIGNIFICANT UPPER STORM SYSTEM OVER THE DESERT SOUTHWEST WILL EJECT NORTHEAST INTO THE HIGH PLAINS ON SUNDAY. BY MIDDAY SUNDAY...VERY STRONG WINDS IN THE MIDDLE PORTION OF THE ATMOSPHERE ARE EXPECTED TO MIX DOWN TO THE SURFACE. THIS...ALONG WITH A TIGHT PRESSURE GRADIENT OVER THE REGION DUE TO STRONG SURFACE LOW PRESSURE OVER NORTHERN KANSAS WILL BRING VERY STRONG SOUTHWEST WINDS TO SOUTHWEST KANSAS. THE VERY STRONG WINDS ALONG WITH THE EXTREMELY DRY CONDITIONS ACROSS MUCH OF THE AREA WILL ALLOW FOR DANGEROUS WILDFIRE BEHAVIOR AS WELL AS AREAS OF BLOWING DUST. KSZ043>046-061>066-074>081-084>090-121000- /O.CON.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 952 PM CST SAT MAR 11 2006 /852 PM MST SAT MAR 11 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE RAPIDLY AFTER 10 AM TO 25 TO 40 MPH. WIND GUSTS ARE EXPECTED TO EXCEED 50 MPH AT TIMES... ESPECIALLY SOUTH OF THE ARKANSAS RIVER. THE WINDS ARE EXPECTED TO DIE DOWN IN THE EARLY EVENING HOURS. BLOWING DUST MAY REDUCE VISIBILITY TO A MILE OR LESS IN A FEW AREAS...MAINLY NEAR AND OVER OPEN FIELDS. EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A RAPIDLY SPREADING WILDFIRE A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LACY
000 WWUS73 KDDC 120852 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 252 AM CST SUN MAR 12 2006 ...VERY STRONG WINDS EXPECTED TODAY... .SURFACE LOW PRESSURE WILL DEEPEN AND MOVE ACROSS NORTHERN KANSAS TODAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES OUT OF ARIZONA. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN AND STRONG WINDS WILL MIX DOWN TO THE GROUND. VERY LOW RELATIVE HUMIDITIES WITH THE STRONG WINDS WILL LEAD TO DANGEROUS WILDFIRE CONDITIONS AND AREAS OF BLOWING DUST. KSZ043>046-061>066-074>081-084>090-121800- /O.CON.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 252 AM CST SUN MAR 12 2006 /152 AM MST SUN MAR 12 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE RAPIDLY AFTER 10 AM TO 25 TO 35 MPH. WIND GUSTS COULD EXCEED 50 MPH AT TIMES... ESPECIALLY SOUTH OF THE ARKANSAS RIVER. THE WINDS ARE EXPECTED TO DIE DOWN IN THE EARLY EVENING HOURS. BLOWING DUST MAY REDUCE VISIBILITY TO A MILE OR LESS IN A FEW AREAS...MAINLY NEAR AND OVER OPEN FIELDS. EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A RAPIDLY SPREADING WILDFIRE A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
000 WWUS73 KDDC 121543 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 943 AM CST SUN MAR 12 2006 ...WINDS WILL BLOW AND THEN BLOW EVEN HARDER TODAY... .DEEPENING LOW PRESSURE MOVING ACROSS KANSAS TODAY WILL MIX WINDS DOWN TO THE SURFACE FROM A STRONG UPPER LEVEL DISTURBANCE...TO CREATE EXTREMELY STRONG SOUTHWEST WINDS THIS AFTERNOON. LOW RELATIVE HUMIDITIES WILL COMBINE WITH THE WINDY CONDITIONS...LEADING TO DANGEROUS WILDFIRE CONDITIONS AND AREAS OF BLOWING DUST. KSZ043-044-061>064-074>078-084>088-130000- /O.UPG.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/ /O.NEW.KDDC.HW.W.0001.060312T1800Z-060313T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA 943 AM CST SUN MAR 12 2006 /843 AM MST SUN MAR 12 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL RAPIDLY INCREASE INTO THE 35 TO 45 MPH RANGE. SOME WIND GUSTS WILL APPROACH 60 MPH BETWEEN 1 AND 4 PM CST. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES. AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A RAPIDLY SPREADING WILDFIRE A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ030-031-130000- /O.EXA.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 943 AM CST SUN MAR 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE...WITH OCCASIONAL GUSTS TO NEAR 50 MPH. WINDS SHOULD DIE DOWN EARLY THIS EVENING. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES. AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A RAPIDLY SPREADING WILDFIRE A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ045-046-065-066-079>081-089-090-130000- /O.CON.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/ NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 943 AM CST SUN MAR 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE RAPIDLY INTO THE 25 TO 35 MPH RANGE WITH OCCASIONAL GUSTS TO NEAR 50 MPH. WINDS WILL TO DIE DOWN THIS EVENING. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES TO LESS THAN A MILE. AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A RAPIDLY SPREADING WILDFIRE A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 12
000 WWUS73 KDDC 122055 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 255 PM CST SUN MAR 12 2006 ...WINDS WILL HOWL THIS AFTERNOON... .DEEPENING LOW PRESSURE MOVING ACROSS KANSAS THIS AFTERNOON WILL COMBINE WITH A STRONG UPPER LEVEL DISTURBANCE TO CREATE EXTREMELY STRONG SOUTHWEST WINDS THIS AFTERNOON. LOW RELATIVE HUMIDITIES WILL COMBINE WITH THE WINDY CONDITIONS...LEADING TO DANGEROUS WILDFIRE CONDITIONS AND AREAS OF BLOWING DUST. KSZ030-031-045-046-065-066-079>081-089-090-130000- /O.UPG.KDDC.WI.Y.0010.000000T0000Z-060313T0000Z/ /O.EXA.KDDC.HW.W.0001.000000T0000Z-060313T0000Z/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 255 PM CST SUN MAR 12 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS AT 35 TO 45 MPH WILL GUST OCCASIONALLY TO NEAR 60 MPH THIS AFTERNOON. WINDS WILL TO DIE DOWN THIS EVENING. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES TO LESS THAN A MILE. AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A RAPIDLY SPREADING WILDFIRE A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ043-044-061>064-074>078-084>088-130000- /O.CON.KDDC.HW.W.0001.000000T0000Z-060313T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA 255 PM CST SUN MAR 12 2006 /155 PM MST SUN MAR 12 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. SOUTHWEST WINDS WILL CONTINUE AT 35 TO 45 MPH OCCASIONALLY GUSTING TO NEAR 60 MPH THIS AFTERNOON. THE STRONG WINDS WILL SUBSIDE AFTER 6 PM CST. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES. AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A RAPIDLY SPREADING WILDFIRE A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:45 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 11, 2:45 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 245 PM CST SAT MAR 11 2006 .DISCUSSION... DAYS 1-2... VERY STRONG WINDS WILL BE THE MAIN CONCERN FOR SUNDAY. TEMPERATURES WILL BE A SECONDARY CHALLENGE IN THE FORECAST THROUGH MONDAY. 12Z UPPER AIR ANALYSIS SHOWED A LARGE CYCLONICALLY CURVED JET ACROSS THE SOUTHWEST HALF OF THE CONUS. ONE EMBEDDED SUBTLE JET STREAK WAS ACROSS SOUTHEASTERN NEW MEXICO WHICH IS AIDING IN CONVECTIVE DEVELOPMENT OVER THE SOUTHEASTERN GREAT PLAINS INTO THE OZARKS. THE MAIN ACTION IN THE UPPER/MID LEVEL JET STREAM WAS JUST IMPINGING ON THE SOUTHWEST CALIFORNIA COAST. THE HIGHEST WINDS IN THIS JET CORE AT 500MB ARE INITIALIZED WERE INITIALIZED TO BE AROUND 120KT NOSING IN TOWARDS THE FAR NORTHERN BAJA. THE NAM APPEARS TO BE QUITE OUT OF WHACK IN ITS INITIALIZATION OF A 110KT JET MAX MUCH FARTHER UPSTREAM VERSUS THE UKMET/GFS INITIALIZATION. THE INITIALIZATION OF THE IMPORTANT KINEMATICS OF THIS VERY STRONG JET ARE VERY IMPORTANT IN DETERMINING WHAT THE SURFACE WIND FORECAST WILL BE IN SOUTHWEST KANSAS TOMORROW....AS THIS H5 JET STREAK IS SHOWN BY ALL MODELS TO BE PRETTY MUCH OVER THE CENTRAL/SOUTHERN HIGH PLAINS IN THE AFTERNOON SUNDAY. FROM A PATTERN RECOGNITION STANDPOINT WITH SURFACE/850MB DEVELOPMENT IN FAR NORTHWEST KANSAS...H7 LOW TRACKING ACROSS SOUTHWESTERN NEB...CYCLONICALLY CURVED MIDDLE TROPOSPHERIC JET CORE FROM NORTHEAST NM INTO SOUTHWEST KANSAS...AND STRONG H5/7 COLD ADVECTION (DESTABILIZATION)...HIGH WINDS WILL BE A BIG CONCERN. THE NAM WIND FIELDS AT JUST ABOUT ALL LEVELS ABOVE THE BOUNDARY LAYER ARE SOME 10 TO 15 KTS WEAKER THAN THE GFS/UKMET. VERY DEEP BOUNDARY LAYER MIXING IS ANTICIPATED WITH SKIES BEING MOSTLY SUNNY AND MID LEVEL DESTABILIZATION OCCURRING. MOMENTUM XFER TIME-HEIGHT SECTION OFF THE GFS STRONGLY SUGGESTS WINDS WILL APPROACH HIGH WIND WARNING CRITERIA (SUSTAINED 40MPH OR GUST TO 58MPH)...ESPECIALLY ALONG AND SOUTH OF THE ARKANSAS RIVER. WILL GO AHEAD AND JUST ISSUE A WIND ADVISORY FOR NOW AND BEEF UP THE WORDING TO SUGGEST GUSTS TO 55MPH ALONG WITH BLOWING DUST REDUCING VISIBILITY IN AREAS. PRETTY MUCH ALL OF THE FCST AREA WILL BE IN THE DOWNSLOPE WARM SECTOR SOUTH OF THE LOW DURING THE DAY AND WILL GO WITH HIGHS IN THE LOWER TO MID 60S AS A RULE...EXCEPT IN THE WEST UNDER THE COLDEST AIR ALOFT. AS THE SFC LOW MOVES ALONG THE EASTERN NE/KS BORDER BY LATE AFTERNOON...NORTHWEST WINDS WILL BRING IN COOLER AIR TOMORROW NIGHT WITH LOWS GETTING INTO THE MID 20S IN THE NORTHWEST ZONES. FAIRLY LIGHT NORTH TO NORTHWEST WINDS ON THE DAY TUESDAY WILL KEEP TEMPS FROM WARMING UP SUBSTANTIALLY...DIDNT CHANGE THE GOING FCST MUCH FROM HIGHS NR 50. -UMSCHEID DAYS 3-7... THE LATEST RUNS OF THE UKMET AND GFS FIT WELL TOGETHER AT 5H LEVEL THROUGH 144HRS OUT...AND ARE QUITE SIMILAR WITH DEPTH AND POSITION OF 5H LOW PRESSURE OFF NW COAST AT THAT TIME (522 VS 526 DM). THE ECMWF IS MUCH DEEPER (512 DM) AND FARTHER NORTH WITH THE NORTHWEST LOW. FOR NOW...AM LEANING TOWARD THE GFS FOR A MORE PROGRESSIVE PATTERN THAN THE EC...AND THAT MEANS KEEPING WITH NEARLY THE SAME FORECAST AS BEFORE ME. GFS IS SHOWING A REAL WINDY DAY AGAIN ON THURSDAY...PERHAPS NEAR WIND ADVISORY CRITERIA. WILL ADD A SLIGHT CHANCE FOR THUNDERSTORMS INTO EASTERN TIER OF ZONES FOR DAY 7...SATURDAY...AS THERE APPEARS ON BOTH THE GFS AND UKMET (INFERS) A RATHER STRONG SHORT WAVE KICKING OUT OF THE LARGER WAVE TO OUR WEST THEN. MOISTURE WILL ALWAYS BE THE KEY...BUT WILL HAVE TO SEE HOW FAR WEST LOW LEVEL MOISTURE MAKES IT BEFORE BACKING POPS TO THE WEST. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 66 29 50 / 20 0 0 10 GCK 36 62 25 50 / 20 0 0 10 EHA 35 57 28 51 / 0 0 0 10 LBL 36 63 29 51 / 0 0 0 10 HYS 37 66 26 46 / 30 20 0 20 P28 45 72 35 50 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061- KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077- KSZ078-KSZ079-KSZ080-KSZ081-KSZ084-KSZ085-KSZ086-KSZ087-KSZ088- KSZ089-KSZ090. && FN12/25
Hazardous weather outlook, Mar 11, 5:00 AM CST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CST SAT MAR 11 2006 KSZ030-031-043>046-061>066-074>081-084>090-121100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 500 AM CST SAT MAR 11 2006 /400 AM MST SAT MAR 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY TODAY. AFTERNOON TEMPERATURES IN THE 60S AND RELATIVE HUMIDITIES LOWERING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN DANGEROUS CONDITIONS FOR OUTDOOR FIRES. FIRES WILL EASILY START...QUICKLY SPREAD AND COULD RAPIDLY BECOME OUT OF CONTROL. THUS...OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FIRE DANGER INDEX WILL REMAIN IN THE VERY HIGH TO EXTREME CATEGORY ON SUNDAY AS STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE MOST LIKELY. OUTDOOR BURNING SHOULD CONTINUED TO BE AVOIDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.